Jump to content

BLandry


BLandry

Recommended Posts

My name is Bryan. I have been on several antidepressant/anti-anxiety medications over the last thirteen years.

 

I've taken Paxil, Zoloft, Abilify, CymbaIta, Seroquel and Pristiq. was on Cymbalta for about eight of those years. For the last two months I have been on Pristiq. I have come to realize that these antidepressants have been more trouble than they're worth, at least the ones I have taken. I am trying, right now, to taper off the Pristiq.

 

I am here to communicate with others who have had the same issues and get some advice and support.

B. Landry

 

 

"You're only given a little spark of madness, and if you lose that, you're nothing."  ---Robin Williams

Link to comment
  • Moderator Emeritus

Hi Bryan, welcome to SA.   First I want to point out that this site comes up on google searches, that is how we

all found it and get the help and support. If it is your real name you may wish to change to a pseudonym 

and delete your name from your post. You have one hour to edit your posts.  If anyone were to google 

your name then your posts will show up in the results.  It is your choice and just wanted to be sure you are aware. 

If you wish to change the name you will need to contact an administrator. 

 

Now to tapering. Pristiq can be very tricky to taper but it can be done. Here is a topic for tapering pristiq

 

http://survivingantidepressants.org/index.php?/topic/876-tips-for-tapering-off-pristiq-desvenlafaxine/

 

It would help us if you can put your drugs into your signature, when you started and the dose you are on. 

Also the most recent ones before pristiq,  when started and stopped. Plus any other medications or supplements.

All this info can help as there can be reactions between drugs and some supplements can make things worse.

 

You will find lots of info and get lots of support here. I'm glad that you found us before starting your taper,

most of us arrived here after a too fast taper or cold turkey! 

**I am not a medical professional, if in doubt please consult a doctor with withdrawal knowledge.

 

 

Different drugs occasionally (mostly benzos) 1976 - 1981 (no problem)

1993 - 2002 in and out of hospital. every type of drug + ECT. Staring with seroxat

2002  effexor. 

Tapered  March 2012 to March 2013, ending with 5 beads.

Withdrawal April 2013 . Reinstated 5 beads reduced to 4 beads May 2013

Restarted taper  Nov 2013  

OFF EFFEXOR Feb 2015    :D 

Tapered atenolol and omeprazole Dec 2013 - May 2014

 

Tapering tramadol, Feb 2015 100mg , March 2015 50mg  

 July 2017 30mg.  May 15 2018 25mg

Taking fish oil, magnesium, B12, folic acid, bilberry eyebright for eye pressure. 

 

My story http://survivingantidepressants.org/index.php?/topic/4199-hello-mammap-checking-in/page-33

 

Lesson learned, slow down taper at lower doses. Taper no more than 10% of CURRENT dose if possible

 

 

Link to comment
  • Moderator Emeritus

Hi Bryan,

Welcome from me too.

 

I was also on antidpressants for over 13 years and wanted to stop, unfortunately I tapered too fast and now have problems with protracted withdrawal.  Its good you found this site and and can get the information and support to be successful.

 

How is your Pristiq taper going?  What dose were you on and what have you tapered down to?  How are you feeling, are you having any symptoms?

 

What are the side effects have you have been getting which made you decide to stop taking antidepressants? Do you have any questions?

 

Petu.

I'm not a doctor.  My comments are not medical advise. These are my opinions based on my own experience and what I've learned. Please discuss your situation with a medical practitioner who has knowledge of tapering and withdrawal...if you are lucky enough to find one.

My Introduction Thread

Full Drug and Withdrawal History

Brief Summary

Several SSRIs for 13 years starting 1997 (for mild to moderate partly situational anxiety) Xanax PRN ~ Various other drugs over the years for side effects

2 month 'taper' off Lexapro 2010

Short acute withdrawal, followed by 2 -3 months of improvement then delayed protracted withdrawal

DX ADHD followed by several years of stimulants and other drugs trying to manage increasing symptoms

Failed reinstatement of Lexapro and trial of Prozac (became suicidal)

May 2013 Found SA, learned about withdrawal, stopped taking drugs...healing begins.

Protracted withdrawal, with a very sensitized nervous system, slowly recovering as time passes

Supplements which have helped: Vitamin C, Magnesium, Taurine

Bad reactions: Many supplements but mostly fish oil and Vitamin D

June 2016 - Started daily juicing, mostly vegetables and lots of greens.

Aug 2016 - Oct 2016 Best window ever, felt almost completely recovered

Oct 2016 -Symptoms returned - bad days and less bad days.

April 2018 - No windows, but significant improvement, it feels like permanent full recovery is close.

VIDEO: Where did the chemical imbalance theory come from?



VIDEO: How are psychiatric diagnoses made?



VIDEO: Why do psychiatric drugs have withdrawal syndromes?



VIDEO: Can psychiatric drugs cause long-lasting negative effects?

VIDEO: Dr. Claire Weekes

 

 

 

Link to comment

Please sign in to comment

You will be able to leave a comment after signing in



Sign In Now
×
×
  • Create New...

Important Information

Terms of Use Privacy Policy